Radiation Rash: Radiation Dermatitis

Dermatitis means inflammation of the skin. It can cause an itchy rash or patches of dry irritated skin. The earlier dermatitis is diagnosed and treated the better. Without treatment, dermatitis often gets worse.

Radiation Dermatitis or radiodermatitis is a common side effect of radiation therapy. It’s characterized by red and possibly peeling skin at the spot where the radiation beam was focused. This reaction is likely to be most pronounced in fair skinned people.

Radiation travels through the skin to affect the tumor, it interferes with skin cells’ ability to regenerate, resulting in dry, red, itchy, and sometimes painful skin in the treatment area. Most cancer patients receiving radiation therapy will develop a radiation skin reaction to some degree. However, the severity of the reaction will depend on the skin type, the location and dosage of radiation.

A skin reaction in the form of varying degrees of redness, swelling or peeling skin, may occur 2 to 3 weeks after radiation therapy begins and can take 4 to 6 weeks to heal.
  
Late effects of radiation therapy can include skin pigmentation changes, telangiectasia (appearance of red marks and veins on the skin), and fibrosis (thickening of skin tissues similar to scar tissue).

DaSomá Skin Cream supports the structure & function of the skins three layers and is formulated for skin that has been exposed to chemotherapy or radiation treatment. 

As a post therapeutic (after chemo cycles or radiation) DaSomá decreases the skins vulnerability to oxidative damage, resulting inflammation and skin breakdown. To learn more about DaSomá therapeutic skin cream click here.